Problem with Liquid Silicone Injections in the Face? (photo)

I received facial silicone injections in the early 80s. I never had any complications until about a year ago when I started developing a dark patch on one on my cheeks that's getting darker. It has a shade of dark purple or black and seems to be underneath the top layers of skin. Sometimes, the affected area is raised a bit but goes down in a couple of days. It feels a bit lumpy if I run my hand over it, but there is no pain. Any idea what this could be?

Doctor Answers (3)

Removal of liquid silicone in the face - Los Angeles

+1

May be due to inflammation from the silicone if in fact it was injected in the area. I would begin with an examination to determine if the silicone can be removed safely. Raffy Karamanoukian, Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 49 reviews

Discoloration After Filler Injections

+1

I do not think what you are describing has anything to do with your silicone injections over twenty years ago. Many things can cause discoloration and a temporarily raised area of the skin. That being said, I suggest you follow up with a board-certified dermatologist for evaluation. 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Liquid silicone

+1

The old adage is "that it works great until it doesn't!"  That is the same with liquid silicone injections.  It is tough to deal with.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.